Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 157, NWS Jackson, MS

May 29, 2015Adams County, Jefferson County, Mississippi; Concordia Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 29, 2015, 5:14 PM CDT for Adams County, Jefferson County, Mississippi; Concordia Parish, Tensas Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2015, 5:14 PM CDT (22:14 UTC)
Expired
May 29, 2015, 6:00 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:50 PM CDT, 24 minutes earlier.

Area forecast discussion, May 29, 4:50 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED WORDING
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT FRI MAY 29 2015

.DISCUSSION...

TONIGHT THROUGH SUNDAY NIGHT...

A VORTEX AND ASSOCIATED BOUNDARY OVER THE ARKLATEX MOVING EAST
TOWARD THE ARKLAMISS LATE THIS AFTERNOON WILL INTERACT WITH AN
INSTABILITY/MOISTURE AXIS (MLCAPE ~2000 J/KG/PRECIP WATER ~1.6
INCHES) CURRENTLY ALONG AND JUST WEST OF THE MS RIVER. STRONGER
FORCING WILL HELP TO ORGANIZE TSTMS...BUT RELATIVELY WEAK FLOW
AND EVENTUALLY NOCTURNAL COOLING WILL HELP TO LIMIT SEVERE
POTENTIAL. HAVING SAID THAT...A COUPLE OF STRONG TO SEVERE STORMS
AND LOCALLY HEAVY RAINFALL COULD BE A CONCERN...MAINLY IN UPPER
PORTIONS OF THE ARKLAMISS DELTA REGION THIS EVENING. CURRENT
SCATTERED ACTIVITY OVER CENTRAL PORTIONS OF MS WILL DIMINISH WITH
LOSS OF DAYTIME HEATING. THESE STORMS OCCASIONALLY PULSE UP ENOUGH
TO BECOME STRONG...BUT NOT EXPECTING IT TO REACH SEVERE LEVELS.

AS WE GO INTO THE OVERNIGHT AND SATURDAY MORNING...CYCLONIC FLOW
MAY HELP TO KEEP SHOWER/TSTM CHANCES GOING IN SPITE OF NOCTURNAL
COOLING...ESPECIALLY OVER NW PORTIONS OF THE REGION. A STRONGER
SHORTWAVE TROUGH WILL BE DIGGING SOUTHWARD OVER THE ARKLATEX AND
WILL SUPPORT ADDITIONAL TSTM DEVELOPMENT FROM SATURDAY AFTERNOON
INTO THE EVENING. HAVE INCREASED GUIDANCE POPS SOME OVER SE PORTIONS
OF MS SATURDAY AFTN AS BOTH THE GFS/ECMWF PUSH STRONGER MOISTURE
CONVERGENCE AND HIGH PRECIPITABLE WATER AIR INTO THE PINE BELT
REGION IN ASSOCIATION WITH THE WEAKENING INITIAL WAVE. THEN
ACTIVITY IS EXPECTED TO REFOCUS AGAIN FARTHER WEST SATURDAY NIGHT.

FOR SUNDAY...GUIDANCE CONSENSUS HAS GOTTEN A LITTLE MORE PROGRESSIVE
WITH THE SECOND SHORTWAVE TROUGH AND THIS IS REFLECTED IN THE LATEST
FORECAST WITH RAIN CHANCES SHIFTED MORE TO THE EAST. OVERALL...THERE
IS STILL SOME CONCERN FOR HEAVY RAINFALL THIS WEEKEND...BUT
CONFIDENCE IS REDUCED SOMEWHAT BY THE FLUX IN MODEL TIMING AND
LIKELY MESOSCALE INFLUENCES THAT MAKE PICKING OUT A SPECIFIC AREA A
TOUGH TASK SO FAR IN ADVANCE. AND THE SEVERE POTENTIAL COULD BE
MITIGATED BY CONSIDERABLE CLOUD COVER/PRECIP WHICH WOULD LIMIT
DESTABILIZATION. WILL NOT INCLUDE ANY MENTION OF HEAVY RAINFALL OR
SEVERE WEATHER IN THE HAZARD PRODUCTS AT THIS POINT. BUT DEPENDING
ON HOW ACTIVITY EVOLVES TONIGHT...FOLKS SHOULD MONITOR FOR MORE
SPECIFIC HAZARD PRODUCTS SATURDAY MORNING.

IN THE LONG TERM...STILL A LOW CONFIDENCE SITUATION GIVEN THAT THE
ECMWF/ECENS GUIDANCE IS MUCH MORE PROGRESSIVE THAN THE GFS/GEFS WITH
SHORTWAVE ENERGY/CUTOFF LOW PUSHING EAST ACROSS THE GULF COAST
STATES EARLY/MID NEXT WEEK. /EC/

LONG TERM...EARLY/MIDDLE OF NEXT WEEK...SOME UNCERTAINTY IS AGAIN
CREEPING INTO THE LONG TERM FORECAST THIS SHIFT DUE TO THE LATEST
OPERATIONAL EUROPEAN MODEL RUN COMING WITH A MORE PROGRESSIVE TAKE
ON THE TROUGH COMING INTO THE LOWER MS VALLEY SUNDAY. PREVIOUS MODEL
CONSENSUS WAS STRONGLY IN FAVOR OF THIS TROUGH ENERGY CUTTING OFF
OVER TOP OF OUR REGION AND SWIRLING OVERHEAD WELL INTO NEXT WEEK.
CONSENSUS STILL FAVORS THIS SOLUTION BUT THE MENTIONED EURO IDEA
REDUCES CONFIDENCE AND SUGGESTS SOME CHANCE THAT PROLONGED ABOVE
NORMAL RAIN CHANCES MIGHT SHIFT EAST OF OUR REGION FASTER THAN
ANTICIPATED.

BY MONDAY REPOSITIONING OF THE TROUGH AXIS AND ASSOCIATED AXES OF
MOISTURE TRANSPORT AND MOISTURE ADVECTION SHOULD FUEL THE HIGHEST
AMOUNT OF DAYTIME THUNDERSTORM PRODUCTION EAST OF THE NATCHEZ TRACE.
SOME STORM CHANCES WILL LIKELY PERSIST BACK WEST INTO THE ARKLAMISS
DELTA AS WELL ON MONDAY...BUT THIS PROSPECT COULD POTENTIALLY CHANGE
IF THE EURO IS CORRECT WITH ITS LATEST PROGRESSIVE TAKE OF UPPER
LEVEL TROUGH MOVEMENT.

THE FORECAST FOR TUESDAY THROUGH THURSDAY COULD BE IMPACTED A GREAT
DEAL IF THIS TROUGH IS INDEED PROGRESSIVE AND CUTS OFF FROM THE JET-
LEVEL STEERING CURRENTS TO OUR EAST. IN THAT CASE AFTERNOON SHOWER
AND STORM CHANCES COULD BE MUCH MORE LIMITED THAN WHAT THE FORECAST
CURRENTLY REPRESENTS (ESPECIALLY WEST OF I-55) WHILE DAYTIME
TEMPERATURES MAY TREND WARMER. HOWEVER...AS MENTIONED
PREVIOUSLY...THE CONSENSUS AND CONSISTENT MODEL SOLUTION OF TROUGH
ENERGY CUTTING OFF OVERHEAD STILL ARGUES FOR ABOVE NORMAL RAIN
CHANCES TO CONTINUE WELL INTO THE WEEK WITH CLOUDS AND PRECIP
KEEPING TEMPS DOWN A FEW DEGREES. HOPEFULLY BY THIS TIME TOMORROW
MODEL CONSENSUS WILL STRENGTHEN REGARDING SOLUTIONS FOR OUR REGION
OVER THIS TIME FRAME. /BB/

&&

.AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON. SCATTERED TO
ISOLATED SHOWERS AND STORMS ARE MOVING SOUTH TO NORTH AND COULD
AFFECT A TAF SITE THROUGH THE AFTERNOON. ANOTHER LINE OF STORMS
MOVING IN FROM THE WEST COULD AFFECT WESTERN TAF SITES THROUGH EARLY
EVENING BUT CONFIDENCE IN THIS IS NOT HIGH. WITH ANY THUNDERSTORM
THERE COULD BE CEILING AND VIS RESTRICTIONS POSSIBLE TO MVFR/IFR
CATEGORIES. STRATUS AND IFR CEILINGS WILL BE POSSIBLE AGAIN TONIGHT.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  85  67  84 /  36  58  52  60
MERIDIAN      67  86  67  85 /  20  50  44  60
VICKSBURG     70  84  67  83 /  59  63  53  53
HATTIESBURG   67  88  68  86 /  20  50  34  60
NATCHEZ       70  83  67  83 /  45  59  50  58
GREENVILLE    71  83  68  81 /  69  65  45  45
GREENWOOD     70  83  67  82 /  46  63  50  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/BB/28
Hazardous weather outlook, May 29, 2:53 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT FRI MAY 29 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
253 PM CDT FRI MAY 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

28

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 29, 4:06 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT FRI MAY 29 2015

LAZ024-026-292130-
CONCORDIA LA-CATAHOULA LA-
406 PM CDT FRI MAY 29 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND
CENTRAL CATAHOULA PARISHES UNTIL 430 PM CDT...

AT 406 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTEREY...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FROGMORE AROUND 425 PM CDT.
  JONESVILLE...WILDSVILLE AND WALLACE RIDGE AROUND 430 PM CDT.

LAT...LON 3147 9167 3149 9185 3173 9191 3165 9159
TIME...MOT...LOC 2106Z 177DEG 15KT 3152 9175

CME
Special weather statement, May 29, 4:38 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT FRI MAY 29 2015

MSZ060-061-292215-
FRANKLIN MS-ADAMS MS-
438 PM CDT FRI MAY 29 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND EAST
CENTRAL ADAMS COUNTIES UNTIL 515 PM CDT...

AT 438 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DOLOROSA...OR 15 MILES SOUTH OF NATCHEZ...MOVING NORTHEAST AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KINGSTON AROUND 455 PM CDT.
  GARDEN CITY AROUND 500 PM CDT.
  CRANFIELD AROUND 515 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROXIE.

LAT...LON 3135 9115 3135 9121 3137 9122 3137 9124
      3136 9126 3136 9131 3134 9135 3134 9136
      3133 9141 3158 9132 3150 9094 3133 9103
      3133 9106 3134 9107 3133 9107 3132 9112
TIME...MOT...LOC 2138Z 205DEG 14KT 3134 9129

GRG
Local storm report, May 29, 5:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TORNADO          2 NW INVERNESS          33.37N 90.62W
05/29/2015                   SUNFLOWER          MS   EMERGENCY MNGR

            BRIEF TOUCHDOWN FROM A LANDSPOUT NEAR BAIRD RD AND HWY
            49. PHOTO EVIDENCE OF THE SPOUT.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:28 PM CDTRiver Flood WarningJANClay23 hr
May 29, 4:38 PM CDTSpecial Weather StatementJANAdams37 min
May 29, 5:59 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson46 min
May 29, 6:19 PM CDTSpecial Weather StatementJANGrenada26 min
May 29, 4:06 PM CDTSpecial Weather StatementJANCatahoula24 min
May 29, 6:06 PM CDTSpecial Weather StatementJANTensas24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.